Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 24, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 17, 2011, 3:28 PM EST. It took effect at Feb 18, 2011, 4:08 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 3:28 PM EST (20:28 UTC)
- In effect from
- Feb 18, 2011, 4:08 AM EST
- Expired
- Feb 19, 2011, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS73 KGRR 172028 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 PM EST THU FEB 17 2011 LMZ844>849-180430- /O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.UPG.KGRR.GL.A.0004.110218T1200Z-110219T0600Z/ /O.NEW.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: SOUTH WINDS TO 30 KNOTS. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: WAVES 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL ALSO BE FOUND OUT OVER THE WATERS. VISIBILITIES COULD BE REDUCED TO A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
6 follow-up statements
628 WHUS73 KGRR 180338 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 PM EST THU FEB 17 2011 LMZ844>849-181145- /O.CON.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.CON.KGRR.GL.W.0024.110218T1200Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1038 PM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 4 AM EST SATURDAY... * WINDS: SOUTH WINDS UP TO 30 KNOTS. WINDS WILL THEN BECOME WEST LATER TONIGHT...AND INCREASE TO 35 KNOT GALES FRIDAY MORNING. * WAVES: 4 TO 7 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN. WAVES WILL THEN BUILD TO OVER 10 FEET ON FRIDAY. * AREAS OF FOG WILL TEND TO DISSIPATE THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
083 WHUS73 KGRR 180908 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EST FRI FEB 18 2011 LMZ844>849-181715- /O.CAN.KGRR.SC.Y.0013.000000T0000Z-110218T1200Z/ /O.EXT.KGRR.GL.W.0024.110218T0908Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EST FRI FEB 18 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST SATURDAY. * WINDS: WEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE BEGINNING TO DIMINISH. * WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN THIS MORNING. WAVES WILL THEN BUILD TO 7 TO 11 FEET FRIDAY EVENING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AA GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
364 WHUS73 KGRR 181520 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1020 AM EST FRI FEB 18 2011 LMZ844>849-182330- /O.CON.KGRR.GL.W.0024.000000T0000Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1020 AM EST FRI FEB 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS: WEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE BEGINNING TO DIMINISH. * WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF GRAND HAVEN THIS MORNING. WAVES WILL THEN BUILD TO 7 TO 11 FEET FRIDAY EVENING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AA GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
938 WHUS73 KGRR 182035 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 PM EST FRI FEB 18 2011 LMZ844>849-190445- /O.CON.KGRR.GL.W.0024.000000T0000Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 PM EST FRI FEB 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS: WEST GALES TO 40 KNOTS WILL CONTINUE INTO THIS EVENING BEFORE BEGINNING TO DIMINISH. * WAVES: 7 TO 11 FEET DECREASING TO 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... AA GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
339 WHUS73 KGRR 190225 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 925 PM EST FRI FEB 18 2011 LMZ844>849-190900- /O.CON.KGRR.GL.W.0024.000000T0000Z-110219T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 925 PM EST FRI FEB 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS: WEST GALES TO 35 TO 40 KNOTS WILL CONTINUE THIS EVENING BEFORE BEGINNING TO DIMINISH. * WAVES: 7 TO 11 FEET DECREASING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
812 WHUS73 KGRR 190903 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 403 AM EST SAT FEB 19 2011 LMZ844>849-191715- /O.EXP.KGRR.GL.W.0024.000000T0000Z-110219T0900Z/ /O.NEW.KGRR.SC.Y.0014.110219T0903Z-110219T1900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 403 AM EST SAT FEB 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST TO NORTH 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 17, 3:20 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 17, 3:20 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EST THU FEB 17 2011
LATEST UPDATE...ALL BUT AVIATION...
.SYNOPSIS...(320 PM EST THU FEB 17 2011)
THE COLD FRONT WILL CROSS SOUTHWEST LOWER MICHIGAN EARLY TONIGHT AND
BRING AN END TO THIS UNSEASONABLY WARM AIR. EXPECT A FEW SHOWERS
EARLY TONIGHT AS THE COLD FRONT COMES THROUGH. SKIES SHOULD CLEAR
BEHIND THE FRONT BY MID MORNING FRIDAY BUT IT WILL BE WINDY.
HIGH PRESSURE WILL FOLLOWS FOR FRIDAY NIGHT INTO SATURDAY BEFORE
ANOTHER STORM FROM SOUTHERN PLAINS HEADS OUR WAY. THIS TIME THROUGH
THE SYSTEM WILL TRACK FARTHER SOUTH SO THE PRECIPITATION FROM THIS
STORM WILL IMPACT SOUTHWEST MICHIGAN SUNDAY INTO EARLY MONDAY. AT
THIS TIME THE RAIN TO SNOW LINE WILL BE CLOSE TO INTERSTATE 96.
YET ANOTHER STORM... TRAILING THE SUNDAY SYSTEM COULD BRING SNOW TO
THE ENTIRE AREA MONDAY INTO TUESDAY... IF IT TRACKS FAR ENOUGH
NORTH. IT WILL TURN MUCH COLDER TUESDAY.
&&
.SHORT TERM...(320 PM EST THU FEB 17 2011)
(TONIGHT THROUGH SATURDAY NIGHT)
THE MAIN ISSUE IN THE SHORT TERM IS THE CHANCE OF RAIN THIS EVENING
WITH THE FRONT(NOT A SLAM DUNK). BEYOND THAT THERE IS AN ISSUE WITH
A POTENTIAL WIND ADVISORY FRIDAY DURING THE AFTERNOON.
WHILE THERE IS OBVIOUSLY A CONSIDERABLE AMOUNT OF LOW LEVEL MOISTURE
THE MID LEVEL MOISTURE IS NOT ALL THAT PLENTIFUL. IN FACT THERE IS
NOT EVEN A LINE OF SHOWERS AHEAD OF THE FRONT HEADING OUR WAY AS I
WRITE THIS (2:40 PM). THERE IS A DECENT SHORTWAVE /PV MAX THROUGH
AND THE MODELS DO SHOW THE MID LEVEL MOISTURE INCREASING WITH TIME
AS THIS PV MAX HEADS THIS WAY FOR THIS EVENING. ACTUALLY THE 18Z RUC
SHOWS THE PV MAX HEADING TOWARD HTL BY 00Z. THAT SUGGEST TO ME THE
BEST POP SHOULD BE NORTH. HOWEVER THE RUC ALSO SHOWS A SECOND SURGE
OF LOW LEVEL MOISTURE ON A DEVELOPING LOW LEVEL JET AIMED AT
SOUTHERN LAKE MICHIGAN BY 7 PM. THIS SHOULD DEVELOP ANOTHER AREA OF
SHOWERS THAT WILL MOVE THROUGH THE SOUTHERN CWA THIS EVENING. THIS
SCENARIO OF AN AREA OF SHOWERS HEADING TOWARD CENTRAL LOWER MICHIGAN
AND A SECOND AREA HEADING EAST OVER THE SOUTHERN 1/3 OF LOWER
MICHIGAN IS SHOWN ON THE LATEST VERSION OF THE HRRR RUC. SO THE END
RESULT FOR ALL OF THIS SHOWERS ARE LIKELY ACROSS THE CWA AHEAD OF
THE COLD FRONT THIS EVENING.
BEYOND THAT THERE THE SUBSIDENCE BEHIND THE UPPER WAVE WILL CLEAR
THE SKIES LATER TONIGHT. WITH THE SYSTEM CONTINUING TO DEEPEN THE
PRESSURE GRADIENT INCREASES AND SOUTHWEST MICHIGAN GOES INTO THE
SOUTHWEST QUAD OF THE SYSTEM. WITH WINDS TO 40 KNOTS AS LOW AS 2000
FT AGL FRIDAY THAT WILL RESULT IN WIND GUSTS JUST UNDER ADVISORY
CRITERIA. WE WILL HAVE TO WATCH THIS TOMORROW. SKIES SHOULD BE
MOSTLY SUNNY DUE TO THE SUBSIDENCE AND DRY AIR IN THIS PART OF THE
SYSTEM.
HIGH PRESSURE WILL MOVE ACROSS LOWER MICHIGAN FRIDAY NIGHT INTO
SATURDAY SO SKIES WILL BE MOSTLY CLEAR AND WINDS SHOULD BECOME LIGHT
TOWARD SATURDAY MORNING. THE APPROACHING SYSTEM WILL BRING
INCREASING CLOUDS SATURDAY NIGHT WITH THE THREAT OF SNOW TOWARD
MORNING.
&&
.LONG TERM ...(320 PM EST THU FEB 17 2011)
(SUNDAY THROUGH THURSDAY)
MEDIUM RANGE MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH THE SYSTEM
FOR THE FIRST PART OF NEXT WEEK. ISENTROPIC AND FGEN EVENT SHOULD
START ON SUNDAY AND HAVE BUMPED POPS TO LIKELY ACROSS THE CWA. PCPN
TYPE SHOULD BE MOSTLY SNOW INITIALLY. HOWEVER LOW PRESSURE SHOULD
BE MOVING INTO THE WESTERN GREAT LAKES BY THE END OF THE DAY DRAWING
WARMER AIR NORTHWARD LEADING TO SNOW CHANGING TO OR MIXING WITH RAIN
BY SUNDAY NIGHT. THE NAM IS HINTING AT FREEZING RAIN...BUT THIS
WILL COME DOWN TO THE PATH OF THE SURFACE LOW...AND AS OF NOW THE
EURO AND GFS DOES NOT LOOK LIKE AN IDEAL FREEZING RAIN SETUP. WILL
TREND PCPN TYPE BACK TO SNOW ON MONDAY AS THE FIRST WAVE GOES BY.
AT THIS POINT IT APPEARS VERY LITTLE SNOW ACCUMS IN THE SOUTHERN
CWA...TO MAYBE 2-4 INCHES ACROSS THE NORTHERN CWA.
A SECOND WAVE TRACKS ALONG A BAROCLINIC ZONE MONDAY NIGHT INTO
TUESDAY OVER THE LOWER GREAT LAKES. THE EURO MODEL IS FARTHER NORTH
WITH THIS WAVE/S PCPN SHIELD THAN THE GFS. THIS WILL OBVIOUSLY BEAR
WATCHING AS WE WILL BE SOLIDLY IN THE COLD AIR THEN...AND ANY PCPN
WOULD BE SNOW. ANOTHER SIMILAR HEALTHY LOOKING SOUTHERN STREAM
STORM IS INDICATED FOR LATE THURSDAY INTO THURSDAY NIGHT AS AN
ACTIVE WEEK OF WEATHER APPEARS TO BE IN STORE.
&&
.AVIATION...(1231 PM EST THU FEB 17 2011)
DEEPER MOISTURE WILL CONTINUE TO FLOW INTO THE REGION THIS
AFTERNOON. THIS SHOULD RESULT IN A DOWNWARD TREND IN CEILINGS AND
VSBYS. AREAS OF IFR SEEM LIKELY LATE THIS AFTERNOON INTO THE
EVENING HOURS ALONG WITH AREAS OF DRIZZLE. A COLD FRONT WILL CUT
ACROSS THE AREA FROM WEST TO EAST AROUND MIDNIGHT WITH IMPROVING
CONDITIONS BEHIND THE FRONT INTO THE WEE HOURS OF THE MORNING. IN
FACT...SKIES SHOULD CLEAR TOWARD DAYBREAK AS MUCH DRIER AIR ARRIVES.
SOUTHERLY WINDS WILL REMAIN BRISK THIS AFTERNOON INTO TONIGHT AND
GRADUALLY VEER TO THE WEST TOWARD DAYBREAK. ONCE THE SUN RISES ON
FRIDAY MIXING WILL INCREASE AND WINDS WILL RAMP UP EVEN FURTHER.
WESTERLY WIND GUSTS AROUND 30 KNOTS WILL BE POSSIBLE INTO MID DAY.
&&
.MARINE...(320 PM EST THU FEB 17 2011)
I WILL ISSUE A GALE WARNING FROM 12Z FRIDAY THROUGH 09Z SATURDAY.
GIVEN THE DEEPENING OF THE STORM AS IT MOVES AWAY AND THE 40 TO 50
KNOT WINDS JUST OFF THE DECK... GETTING GALES FRIDAY SHOULD BE
LITTLE PROBLEM.
&&
.HYDROLOGY...(320 PM EST THU FEB 17 2011)
WE CONTINUE TO MONITOR THE RIVERS AND STREAMS OVER LOWER MICHIGAN
THIS AFTERNOON AS THE SNOW CONTINUES TO MELT. AT THIS POINT NO MAJOR
FLOODING IS EXPECTED. WE ISSUED A HYDROLOGIC STATEMENT ON ELEVEN
RIVERS... FIVE OF WHICH SHOULD REACH BANKFULL WITHIN THE NEXT TWO OR
THREE DAYS.
WE WILL CONTINUE TO MONITOR FOR ICE JAMS AS THE RIVER ICE STARTS TO
BREAK UP. SO FAR THROUGH NO SIGNIFICANT ICE JAMS WERE NOTED.
&&
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH TONIGHT FOR THE
ENTIRE NEARSHORE.
GALE WARNING ISSUED FOR FRI AND FRI EVENING FOR THE ENTIRE
NEARSHORE.
&&
SYNOPSIS: WDM
SHORT TERM: WDM
LONG TERM: JK
AVIATION: JK
MARINE: WDM
HYDROLOGY: WDMHazardous weather outlook, Feb 17, 7:53 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 753 AM EST THU FEB 17 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 753 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RAPID SNOW MELT DUE TO MILD TEMPERATURES TODAY AND TONIGHT WILL CREATE PONDING OF WATER IN LOW LYING AREAS AND NUISANCE FLOODING SUCH AS WATER IN BASEMENTS. THERE IS ALSO A THREAT FOR ICE JAM FLOODING TO DEVELOP ON THE RIVERS AS THE ICE BREAKS UP AND BEGINS TO MOVE. PATCHY DENSE FOG IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCESSIVE RUN OFF FROM SNOW MELT WILL LEAD TO RISES ON THE RIVERS THROUGH THE WEEKEND. THE RISING RIVER LEVELS COMBINED WITH POTENTIAL ICE JAMS MAY LEAD TO AREAS OF RIVER FLOODING FRIDAY THROUGH SUNDAY OR MONDAY...BEFORE BELOW FREEZING AIR RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-180915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 753 AM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. AREAS OF DENSE FOG WILL SIGNIFICANTLY REDUCE VISIBILITIES. ICE MELT AND ICE BREAK UP IS LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:04 PM EST | Small Craft Advisory | GRR | 29 hr | |
| Feb 17, 4:23 AM EST | Gale Watch | GRR | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.